Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 6, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 26, 2017, 2:28 PM MDT for 6 counties in Idaho. It took effect at Apr 27, 2017, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 2:28 PM MDT (20:28 UTC)
- In effect from
- Apr 27, 2017, 9:00 AM MDT
- Expired
- Apr 27, 2017, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330 WWUS75 KBOI 262028 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 228 PM MDT Wed Apr 26 2017 ...Gusty winds expected Thursday... .A cold frontal passage early Thursday will bring gusty winds to the Western Magic Valley and Southern Twin Falls County. Surface winds of 25 to 35 MPH with gusts up to 45 mph from the west. IDZ016-030-271200- /O.NEW.KBOI.WI.Y.0006.170427T1500Z-170428T0000Z/ Western Magic Valley-Southern Twin Falls County- 228 PM MDT Wed Apr 26 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT THURSDAY... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 9 AM to 6 PM MDT Thursday. * WINDS...25 to 35 MPH with gusts to 45 mph. * TIMING...Late Thursday morning through Thursday afternoon. * IMPACTS...Driving may become difficult in high-profile or lightweight vehicles. Also, unsecured objects such as trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
334 WWUS75 KBOI 270909 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 309 AM MDT Thu Apr 27 2017 ...Gusty west/northwest winds today... .West or northwest winds will increase to 25 to 35 mph with gusts to 45 mph in the Upper Treasure Valley east of Boise through the Western Magic Valley and southern Twin Falls County. IDZ014-272100- /O.EXB.KBOI.WI.Y.0006.170427T1500Z-170428T0300Z/ Upper Treasure Valley- 309 AM MDT Thu Apr 27 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 9 AM this morning to 9 PM MDT this evening. The area of concern is east of Boise. * WINDS...25 to 35 MPH with gusts to 45 mph. * TIMING...From 9 AM MDT this morning until sunset this evening. * IMPACTS...Driving may become difficult in high-profile or lightweight vehicles. Also, unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ IDZ016-030-272100- /O.EXT.KBOI.WI.Y.0006.170427T1500Z-170428T0300Z/ Western Magic Valley-Southern Twin Falls County- 309 AM MDT Thu Apr 27 2017 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WINDS...25 to 35 MPH with gusts to 45 mph. * TIMING...From 9 AM MDT this morning until sunset this evening. * IMPACTS...Driving may become difficult in high-profile or lightweight vehicles. Also, unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
253 WWUS75 KBOI 272000 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 200 PM MDT Thu Apr 27 2017 IDZ014-016-030-280300- /O.CON.KBOI.WI.Y.0006.000000T0000Z-170428T0300Z/ Upper Treasure Valley-Western Magic Valley- Southern Twin Falls County- 200 PM MDT Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WINDS...West to northwest 25 to 35 MPH with gusts to 45 mph. * IMPACTS...Driving may become difficult in high-profile or lightweight vehicles. Also, unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
314 WWUS75 KBOI 280248 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 848 PM MDT Thu Apr 27 2017 IDZ014-016-030-280400- /O.EXP.KBOI.WI.Y.0006.000000T0000Z-170428T0300Z/ Upper Treasure Valley-Western Magic Valley- Southern Twin Falls County- 848 PM MDT Thu Apr 27 2017 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have dropped below criteria this evening, but conditions will remain breezy through the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 26, 9:31 AM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 26, 9:31 AM MDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Boise ID 931 AM MDT Wed Apr 26 2017 .DISCUSSION...Precipitation will expand in coverage later this morning in Southeast Oregon and early this afternoon across Southwest Idaho with passage of a shortwave trough. Satellite is showing this feature over Western Oregon at 15z. Still looking at about two to three tenths of inch of rain in the valleys and up to three quarters of inch of rain below 6000 feet in the mountains. Precipitation will diminish from west to east this evening with cool northwesterly flow developing in the wake of the trough passage. Current forecast covers this well so no updates. && .AVIATION...VFR with increasing MVFR showers. Isolated heavier showers after 18Z. Local IFR conditions and mountain obscurations. Slight chance of thunderstorms south of a KBNO-KBOI-KSUN line after 18Z. Snow levels 5500-6500 feet MSL. Surface winds: generally southwest 5-15 kts through 18Z, shifting to the west and increasing to 15-25 kts in SE Oregon after 18Z. Winds aloft near 10k ft MSL: west 15-25 kts, becoming northwest and increasing to 25-40 kts after 18Z. && .PREV DISCUSSION... SHORT TERM...Today through Thursday...Shower activity continues to spread across the forecast area this morning, with periods of light rain noted across the Treasure Valley. A cold front will sweep through the area today, arriving to eastern Oregon this morning and then clearing much of the forecast area by the early evening hours. As this cold front advances, shower activity will spread across the area. These widespread showers are expected to produce a third of an inch of additional liquid accumulation across the valleys through tonight. Higher amounts expected in the mountains, with close to an inch possible over the highest terrain. Forecast models changed intensity and location of instability for this afternoon, pulling more focus to the southeastern corner of Oregon. Consequently, the area mentioning thunder for this afternoon was expanded further west. A drier northwest flow expected tonight, helping to weaken shower coverage across the area. Lingering moisture will keep some shower activity around through Thursday, though coverage will be significantly diminished compared to what should occur today. Temperatures will generally remain below normal, with the coldest day of the week expected on Thursday. LONG TERM...Thursday night through Tuesday...Exiting trough will leave the region under the influence of a cold northwesterly flow aloft. Friday will see the continuation of maximum temperatures around 10-15 degrees below normal with light snow possible to valley floors, though chance of precipitation is low. Warmer and drier conditions expected for the beginning of the weekend as a shortwave ridge slides into the region. The dry weather may be short-lived however, as a moist northwest flow aloft returns for Sunday. Model solutions diverge by the beginning of next week, with a trough dipping south into the region in the GFS and a ridge building over the west in the ECMWF. By Wednesday, models come back in line for a longwave ridge over the region. Snow levels look to rise to 8500- 10000 ft MSL. Temperatures will be 5-10 degrees below normal for the majority of the extended. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...JDS AVIATION.....BW PREV SHORT TERM...KB PREV LONG TERM....AB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.